Hail, Fentress
- When
- May 15, 12:55 PM CST
- Where
- Fentress County, Jamestown
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.433, -84.917
Spotter reported hail the size of quarters.
3 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 15, 9:25 AM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1025 AM CDT THU MAY 15 2003 LATEST SURFACE ANALYSIS SHOWING COLD FRONT TO THE NORTHWEST NEAR IND-SGF LINE. DEWPOINTS JUST AHEAD CREEPING UP INTO THE MID 60+ RANGE. LL CONVERGENCE/INSTABILITY OVER THE CWA GENERALLY WEAK AT THIS TIME...THUS NO CONVECTION OCCURRING. AIRMASS EXPECTED TO DESTABILIZE AND LL CONVERGENCE TO STRENGTHEN AS COLD FRONT DROPS DOWN INTO THE MID-SOUTH LATER TODAY AND TEMPS HEAT UP SOME. SCATTERED THUNDERSTORMS LOOKING TO POP-UP WITH FRONTAL PASSAGE. PLAN TO LEAVE POPS AS THEY ARE FOR NOW. WILL RAISE TEMPS SLIGHTLY HOWEVER AS WARM ADVECTION STRENGTHENS A BIT AHEAD OF BOUNDARY. 07 .BNA...NONE.
TNZ005>011-022>034-056>066-075>080-093>097-151530- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT THU MAY 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE REGION. WE WILL BE IN A SLIGHT RISK AREA OF SEVERE THUNDERSTORMS... WITH A CHANCE OF SOME ISOLATED STORMS BECOMING SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. RIVER FLOOD WARNINGS CONTINUE FOR THE TENNESSEE RIVER NEAR SAVANNAH. FLOOD STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE IN NASHVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY THROUGH SATURDAY MORNING...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS IN THE WESTERN COUNTIES OF MIDDLE TENNESSEE. FOR THE REST OF THE WEEKEND THERE WILL BE A CHANCE OF THUNDERSTORMS ...POSSIBILITY OF SOME STORMS BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/BNA. 31
The Knoxville radar (KMRX), 139 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
3 hail, 1 thunderstorm wind. Local standard time, as filed.
Spotter reported hail the size of quarters.
EMA reported nickel size hail.
Spotter reported nickel size hail.
Law enforcement reported a tree fell on a car. There were no injuries.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358053, 5358333, 5358335, 5358334.